Acquired C1-esterase inhibitor deficiency and positive lupus anticoagulant accompanied by splenic marginal zone B-cell lymphoma
K. Sugisaki, K. Itoh, J. Tamaru
2007 Vol.25, N°4
PI 0627, PF 0629
Free to view
(click on article PDF icon to read the article)
PMID: 17888223 [PubMed]
ABSTRACT:A 70-year-old woman complained of mild shortness of breath. Laboratory findings revealed pancytopenia, positive lupus anticoagulant and severe hypocomplementemia without anti-nuclear or anti-DNA antibodies. After the failure of prednisolone treatment, an acquired C1-esterase inhibitor (C1-INH) deficiency was diagnosed. There were no episodes of angioedema or deep vein thrombosis. Three months later, extreme splenomegaly was detected. Lymph node biopsy suggested splenic marginal zone B-cell lymphoma. Acquired C1-INH deficiency due to a lymphoproliferative disorder should be considered as a possible diagnosis for patients with severe hypocomplementemia.